MAUDE Adverse Event Report: GALT MEDICAL CORPORATION MICRO-INTRODUCER KIT; 4F MICRO-INTRODUCER KIT, PACKAGED STERILE FOR B BRAUN 610373

GALT MEDICAL CORPORATION MICRO-INTRODUCER KIT; 4F MICRO-INTRODUCER KIT, PACKAGED STERILE FOR B BRAUN 610373
Model Number KIT-018-61
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not available for evaluation and it was discarded by end user.Investigation conducted based on dhrs review; documentation shows there was no abnormality or nonconformance recorded during manufacturing process.Based on complaint or event description received from end user, the wire met a resistance then it was removed while the needle was still in the position and this is where the wire will be sheared off when retrieving the wire over the needle.Also, there were multiple insertion attempts with the wire while the needle was in position.Ifu indicate; do not withdraw the guidewire back into the cannula as this may result in separation of the guidewire.The introducer cannula should be removed first.If the guidewire must be withdrawn while needle is inserted, remove both the needle and the wire as a unit to prevent the needle from damaging or shearing of the guidewire.The cannula must be removed first.Possible root cause for this occurrence; end user did not follow ifu.
 
Event or Problem Description
As received by manufacturer from end user/sales rep.The guidewire broke in the patient as it was being used, and the piece could not be retrieved.Using the 4fr micro[?]puncture kit, flexible tip wire was passed through the wire and met resistance.The wire was removed and the access needle angle was changed slightly without removing vein access and maintaining aspiration of venous blood.The flexible tip wire was passed again and met resistance.It was easily removed, but on examination and fluoroscopy it was noted that the tip had sheared off.Multiple fluoroscopic images demonstrated a fixed wire tip in the location medial to the subclavian or internal jugular veins.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
4F MICRO-INTRODUCER KIT, PACKAGED STERILE FOR B BRAUN 610373
Manufacturer (Section D)
GALT MEDICAL CORPORATION
2220 merritt dr #100
garland TX 75041
MDR Report Key11374165
Report Number1649395-2021-00001
Device Sequence Number3882320
Product Code DQX
UDI-Device Identifier04046964327483
UDI-Public04046964327483
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberKIT-018-61
Device Catalogue Number610373
Device Lot NumberP20071029
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;